Idaho, 2014Flash Flood in Idaho, August 13, 2014
August 13, 2014 · NWS PIH · 1 event in 1 county or zone
Thunderstorms brought flash flooding to Bannock County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms brought flash flooding to Bannock County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 13, 12:42 PM MST, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 13, 12:42 PM MST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
142 PM MDT WED AUG 13 2014
.SHORT TERM...TONIGHT THROUGH FRIDAY. THE UPPER LOW OVER NORTHERN CA
IS EXPECTED TO MOVE SLOWLY TO SE WA BY LATE FRI. STRONG SOUTHERLY
FLOW ALOFT AHEAD OF THE UPPER LOW WILL SERVE TO CONTINUE THE FLOW OF
MONSOON MOISTURE INTO IDAHO AS WELL AS PROVIDE A FORCING MECHANISM
FOR STRONGER TSTMS THIS AFTN AND EVE. HAIL AND STRONG WINDS ARE
POSSIBLE INTO THE EVE HOURS...ESPECIALLY OVER THE CENTRAL
MTNS...EASTERN MAGIC VALEY...AND SOUTHERN HIGHLANDS. SCATTERED
SHOWERS AND TSTMS TODAY ARE EXPECTED TO CONTINUE THROUGH THE
NIGHT. BY THU...THE UPPER FLOW TURNS MORE TO THE SW...WHICH WILL
BEGIN TO PUSH THE MONSOON MOISTURE TO THE EAST. SHOWERS AND TSTMS
WILL BE ON THE DECREASE OVER THE SW PARTS OF THE FCST AREA...BUT
REMAIN SCATTERED OVER THE NORTH AND EAST. BY FRI...MOST OF THE
MOISTURE IS OUT OF THE AREA. ONLY EXPECT ISOLD SHOWERS/TSTMS OVER
THE CENTRAL MTNS AN NEAR THE DIVIDE. TEMPS WILL REMAIN MILD.
.LONG TERM...SATURDAY THROUGH WEDNESDAY. ONCE THE UPPER LOW MOVES
OUT OF THE AREA ON SATURDAY...THE WEATHER STAYS RATHER BENIGN.
OTHER THAN ISOLD AFTN TSTMS NEAR THE DIVIDE...THE REST OF THE AREA
IS EXPECTED TO REMAIN DRY. TEMPS WILL BE A LITTLE WARMER. HEDGES
&&
.AVIATION...BIG PUSH OF MONSOONAL MOISTURE WILL MOVE ACROSS THE
REGION TODAY. THIS WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE
AREA WITH THE BEST CHANCES IN THE CENTRAL MOUNTAINS. EXPECT VCTS
THIS AFTERNOON FOR ALL TAF SITES WITH VCSH POSSIBLE THROUGHOUT THE
NIGHT AND INTO THURSDAY MORNING. PRIMARILY VFR CEILINGS/VIS EXCEPT
RESTRICTIONS POSSIBLE UNDER THUNDERSTORMS.
VALLE
&&
.FIRE WEATHER...STRONG PUSH OF MONSOONAL MOISTURE WILL PRODUCE
WIDELY SCATTERED THUNDERSTORMS INTO THIS EVENING. THE MOISTURE WILL
HANG AROUND ON THURSDAY WITH ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS POSSIBLE ONCE AGAIN. DRIER AIR WILL ARRIVE ON FRIDAY.
VALLE
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING IDZ031.
&&
In the hours before
Special weather statement, Aug 13, 2:12 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
312 PM MDT WED AUG 13 2014
IDZ019-020-023-132245-
TETON ID-JEFFERSON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
312 PM MDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
EASTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 445 PM MDT
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF POPLAR..MOVING NORTHEAST AT 20
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. HAIL IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DRIGGS...
CLEMENTSVILLE...
FELT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4333 11158 4342 11179 4406 11138 4385 11104
4370 11104
TIME...MOT...LOC 2112Z 211DEG 18KT 4346 11162
JAMSpecial weather statement, Aug 13, 2:50 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
350 PM MDT WED AUG 13 2014
IDZ017-021-132230-
MINIDOKA ID-POWER ID-CASSIA ID-BLAINE ID-
350 PM MDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
EAST CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
WEST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
UNTIL 430 PM MDT
AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF RUPERT..MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINIDOKA...
LAT...LON 4295 11346 4287 11312 4256 11336 4264 11357
TIME...MOT...LOC 2150Z 201DEG 17KT 4268 11342
RS
Flash Flood, Bannock
- When
- August 13, 3:35 PM MST to 5:00 PM MST
- Where
- Bannock County, 4 mi N of Pocatello to 4 mi W of Pocatello
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 42.928, -112.430
Close to one inch of rainfall caused street flooding in Pocatello. Water was 8 inches deep on some roads. A manhole cover was dislodged on Jerome Street. Flooding was reported with several inches of water on the corner of 13th Street and Hayden.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, August 13, 2014$35 million · 25 events
- Flash Flooding in Maine, August 13 to 14, 2014$1.1 million · 4 events
- Flash Flooding in Maine, August 13 to 14, 2014$125,000 · 3 events
- Hail and Damaging Winds in Texas, August 13, 2014$90,000 · 56 kt wind · 7 events
- Flash Flooding in Maine, August 13 to 14, 2014$100,000 · 2 events
- Flash Flood in Maine, August 13 to 14, 2014$100,000 · 1 event
- Flash Flooding in New Hampshire, August 13, 2014$50,000 · 2 events
- Flash Flooding in Maine, August 13 to 14, 2014$50,000 · 2 events
- Flash Flooding and Hail in Nevada, August 13, 2014$29,000 · 1.25 in hail · 11 events
- Flash Flooding and Debris Flows in Washington, August 13 to 15, 2014$17,000 · 7 events
- Flash Flooding and Coastal Flood in Rhode Island, August 13, 2014$20,000 · 3 events
- Heavy Rain in New Mexico, August 13, 20142 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540586.